• Users Online: 112
  • Print this page
  • Email this page
REVIEW ARTICLE
Year : 2014  |  Volume : 5  |  Issue : 4  |  Page : 416-425

Side-effects of topical steroids: A long overdue revisit


1 Department of Dermatology, KPC Medical College, Kolkata, India
2 Lokmanya Tilak Muncipal Medical College and General Hospital, Sion, Mumbai, Maharashtra, India
3 Consultant Dermatologist, Vadodara, Gujarat, India
4 Consultant Dermatologist, Appollo Gleneagles Hospital and Wizderm, Kolkata, India

Correspondence Address:
Arijit Coondoo
Department of Dermatology, KPC Medical College, Kolkata
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2229-5178.142483

Rights and Permissions

The introduction of topical steroids (TS) of varying potency have rendered the therapy of inflammatory cutaneous disorders more effective and less time-consuming. However the usefulness of these has become a double edged sword with constantly rising instances of abuse and misuse leading to serious local, systemic and psychological side effects. These side effects occur more with TS of higher potency and on particular areas of the body like face and genitalia.The article reviews the side effects of TS with special mention about peadiatric age group, also includes the measures for preventing the side effects.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed8088    
    Printed52    
    Emailed2    
    PDF Downloaded927    
    Comments [Add]    
    Cited by others 10    

Recommend this journal